Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS Los Angeles, CA

December 17, 2014Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Dec 17, 2014, 12:30 AM PST for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 17, 2014, 12:30 AM PST (08:30 UTC)
Expired
Dec 17, 2014, 3:15 AM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 36 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2014-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2014-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WGUS56 KLOX 170830
FFWLOX
CAC111-171115-
/O.NEW.KLOX.FF.W.0023.141217T0830Z-141217T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1230 AM PST WED DEC 17 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE SPRINGS BURN AREA IN VENTURA COUNTY  

* UNTIL 315 AM PST

* AT 1220 AM PST...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS AND
  ISOLATED THUNDERSTORMS OVER THE SANTA BARBARA CHANNEL THAT IS EXPECTED
  TO IMPACT THE SPRINGS BURN AREA BETWEEN 130 AM AND 3 AM. RAINFALL RATES
  OVER ONE HALF INCH PER HOUR CAN BE EXPECTED WITH THESE STORMS. MUD AND
  DEBRIS FLOWS ARE IMMINENT IN THE SPRINGS BURN AREA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3407 11895 3407 11903 3409 11913 3421 11907
      3422 11890

$$

GOMBERG/KAPLAN

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
4 follow-up statements
391 
WGUS76 KLOX 170855
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1255 AM PST WED DEC 17 2014

CAC111-171115-
/O.CON.KLOX.FF.W.0023.000000T0000Z-141217T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
1255 AM PST WED DEC 17 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM PST FOR THE
SPRINGS BURN AREA IN VENTURA COUNTY...

AT 1245 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF MODERATE SHOWERS AFFECTING THE SPRINGS BURN AREA. A LINE OF
MORE INTENSE SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY EXTENDED FROM
CARPINTERIA SOUTHWARD TO ANACAPA ISLAND AND WAS TRACKING EASTWARD
AT AROUND 20 MPH. THESE HEAVIER DOWNPOURS ARE EXPECTED TO ARRIVE
TO THE SPRINGS BURN AREA BETWEEN 130 AM AND 3 AM...WITH RAINFALL RATES
BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH PER HOUR IN PORTIONS OF
THE BURN AREA. MUD AND DEBRIS FLOWS ARE IMMINENT IN THE SPRINGS BURN
AREA. ALSO...THE INTENSE DOWNPOURS WILL BRING THE POTENTIAL FOR DANGEROUS
ROCK AND MUDSLIDES ALONG PACIFIC COAST HIGHWAY AND CANYON ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3407 11895 3407 11903 3409 11913 3421 11907
      3422 11890

$$

GOMBERG/KAPLAN

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
152 
WGUS76 KLOX 170930
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
130 AM PST WED DEC 17 2014

CAC111-171115-
/O.CON.KLOX.FF.W.0023.000000T0000Z-141217T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
130 AM PST WED DEC 17 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM PST FOR THE
SPRINGS BURN AREA IN VENTURA COUNTY...

AT 120 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF HEAVY SHOWERS AND THUNDERSTORMS OVER WESTERN VENTURA COUNTY
EXTENDING OFF THE COAST. THE LEADING EDGE OF THE HEAVIER RAINFALL WAS
OCCURRING OVER VENTURA AND OXNARD AND WILL IMPACT THE SPRINGS BURN AREA
SHORTLY AFTER 130 AM. BRIEF INTENSE DOWNPOURS WILL BE LIKELY...WITH
MUD AND DEBRIS FLOWS IMMINENT IN THE SPRINGS BURN AREA. RAINFALL RATES
BETWEEN ONE HALF AND THREE QUATERS OF AN INCH WILL BE LIKELY ACROSS PORTIONS
OF THE BURN AREA. ALSO...THE INTENSE DOWNPOURS WILL BRING THE POTENTIAL
FOR DANGEROUS ROCK AND MUDSLIDES ALONG PACIFIC COAST HIGHWAY AND CANYON
ROADWAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3407 11895 3407 11903 3409 11913 3421 11907
      3422 11890

$$

GOMBERG/KAPLAN

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
183 
WGUS76 KLOX 171025
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
225 AM PST WED DEC 17 2014

CAC111-171115-
/O.CON.KLOX.FF.W.0023.000000T0000Z-141217T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
225 AM PST WED DEC 17 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM PST FOR THE
SPRINGS BURN AREA IN VENTURA COUNTY...

AT 215 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF MODERATE TO HEAVY SHOWERS OVER THE SPRINGS BURN AREA
WITH ISOLATED THUNDERSTORMS OFF THE COAST. SO FAR...THE HIGHEST
RAINFALL RATES HAVE BEEN OFF THE COAST...BUT THERE IS STILL THE
POTENTIAL FOR BRIEF HEAVY DOWNPOURS ACROSS THE BURN AREA THROUGH
315 AM...CAPABLE OF MUD AND DEBRIS FLOWS. ALSO...THE HEAVY DOWNPOURS
WILL BRING THE POTENTIAL FOR ADDITIONAL ROCK AND MUDSLIDES ALONG
PACIFIC COAST HIGHWAY AND CANYON ROADWAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3407 11895 3407 11903 3409 11913 3421 11907
      3422 11890

$$

GOMBERG/KAPLAN

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
381 
WGUS76 KLOX 171119
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
319 AM PST WED DEC 17 2014

CAC111-171127-
/O.EXP.KLOX.FF.W.0023.000000T0000Z-141217T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
319 AM PST WED DEC 17 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE SPRINGS BURN AREA IN 
VENTURA COUNTY...

AT 315 AM...DOPPLER RADAR INDICATED THE MODERATE TO HEAVY RAINFALL 
HAS MOVED EAST OF THE SPRINGS FIRE BURN AREA. THEREFORE THE THREAT 
OF FLASH FLOOD AND MUD AND DEBRIS HAS DIMINISHED...AND THE WARNING 
HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 3407 11895 3407 11903 3409 11913 3421 11907
      3422 11890

$$

RAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 10:04 PM PST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 16, 10:04 PM PST, 2 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1004 PM PST TUE DEC 16 2014

...UPDATED AVIATION SECTION...

.SYNOPSIS...

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT INTO
WEDNESDAY BRINGING RAIN AND MOUNTAIN SNOW. TEMPERATURES WILL REMAIN
BELOW NORMAL DURING THE WEEK. DRY WEATHER EXPECTED AFTER THURSDAY
WITH A WARMING TREND STARTING SUNDAY.

&&

.SHORT TERM (TONIGHT-FRI)...RESIDUAL MOISTURE AND INSTABILITY
GENERATED SCATTERED SHOWERS ACROSS THE LOS ANGELES BASIN THIS
AFTERNOON AND EVENING. DUE TO A SURFACE LOW OFF THE COAST OF
PALOS VERDES PENINSULA...THERE WAS LIGHT FLOW WHICH MEANT STORMS
WERE SLOW MOVING. A PARTICULARLY STRONG CLUSTER OF SLOW MOVING STORMS
DEVELOPED OVER TORRANCE AND NEARBY COMMUNITIES LATE THIS AFTERNOON
AND EARLY EVENING. FLASH FLOOD WARNING WAS ISSUED FOR THE TORRANCE
AREA...WHERE DANGEROUS ROADWAY FLOODING TRAPPED SOME VEHICLES.
DURING THE PEAK OF THE EVENT...DOPPLER RADAR INDICATED AN IMPRESSIVE
RAINFALL INTENSITY IN EXCESS OF 2 INCHES PER HOUR! AN AUTOMATED WEATHER
STATION IN TORRANCE ALSO REPORTED A STORM TOTAL THAT EXCEEDED 3
INCHES.

LATEST 00Z NAM CONTINUES TO INDICATE AN AREA OF GOOD INSTABILITY
AND CAPE OVER COASTAL LOS ANGELES COUNTY AND THE ADJACENT COASTAL
WATERS. IN FACT...LIFTED INDEX VALUES BETWEEN -3 AND -4 ARE BEING
PICKED UP BETWEEN PALOS VERDES AND CATALINA ISLAND...WITH CAPE VALUES
IN EXCESS OF 1000 J/KG FOR THIS REGION THROUGH THE EVENING HOURS.
AS A RESULT...THE LOS ANGELES COASTAL ZONE AND ADJACENT COASTAL WATERS
WILL CONTINUE TO BE THE AREA WITH GREATEST CONVECTIVE POTENTIAL THIS
EVENING...WITH THE THREAT FOR BRIEF HEAVY DOWNPOURS AND A SLIGHT
CHANCE OF THUNDERSTORMS. DUE TO THE SLOW MOVING NATURE OF THESE STORM
CELLS...THE GREATEST THREAT WILL BE URBAN ROADWAY FLOODING OVER THE
LA BASIN. 00Z NAM ALSO CONTINUES TO SHOW A FAVORABLE LOW LEVEL SHEAR
PROFILE THAT WILL MAINTAIN THE THREAT OF WATERSPOUTS TONIGHT...ESPECIALLY
OFF THE COAST OF LOS ANGELES AND ORANGE COUNTIES. AT THIS TIME...
NONE OF THE STORM CELLS THAT HAVE DEVELOPED HAVE BEEN A THREAT TO
THE COLBY AND SPRINGS BURN AREAS...BUT THE SITUATION WILL CONTINUE
TO BE MONITORED CLOSELY.

THE NEXT COLD FRONT IS BRINGING RAIN TO THE CENTRAL COAST THIS
EVENING. SO FAR...RAIN HAS GENERALLY BEEN LIGHT TO MODERATE IN INTENSITY
ACROSS THE CENTRAL COAST...BUT RADAR DOES SHOW SOME CONVECTIVE NATURE
TO THE PRECIPITATION. RAINFALL RATES GENERALLY LESS THAN A QUARTER
OF AN INCH PER HOUR CAN BE EXPECTED WITH THIS NEXT FRONT...HOWEVER
LOCALLY REACHING ONE HALF INCH PER HOUR UNDER ANY HEAVIER SHOWERS OR
THUNDERSTORMS. WHILE THE PROBABILITY OF STORMS REACHING THE CRITICAL
ONE HALF INCH PER HOUR THRESHOLD FOR THE SPRINGS AND COLBY BURN
AREAS IS SLIM...IT IS NOT A ZERO CHANCE. FOR NOW...WILL CONTINUE TO
HOLD OFF ON ISSUING ANY FLASH FLOOD WATCHES FOR THE RECENT BURN
AREAS BUT WILL CONTINUE TO MONITOR THE SITUATION
CLOSELY IF CONVECTION COVERAGE INCREASES.

*** FROM PREVIOUS DISCUSSION ***

SNOW LEVELS WILL BE AROUND 6000 FEET TONIGHT AND DOWN TO 5000-5500
WED. EVEN WITH THE LIGHTER PRECIP AMOUNTS THAT STILL PUTS US INTO
THE LOWER END OF WINTER WEATHER ADVISORY CRITERIA FOR LA/VENTURA
MTNS. NO IMPACTS ON THE GRAPEVINE EXPECTED THOUGH.

PRETTY GOOD SUBSIDENCE BEHIND THE FRONT SHOULD LEAD TO RAPIDLY
DIMINISHING PRECIP COVERAGE WITH MOST OF THE LINGERING AFTERNOON
SHOWERS MAINLY OVER THE MTNS.

DRY WEATHER AND A LITTLE WARMER MOST AREAS THU/FRI. A COUPLE OF DYING
COLD FRONTS WILL BRING INCREASING CLOUDS TO THE CENTRAL COAST THU
THRU FRI BUT LIKELY NO RAIN EXCEPT POSSIBLY THE NW TIP OF SLO COUNTY.

.LONG TERM (SAT-TUE)...THE REMNANTS OF THE FRI FRONT WILL EXIT THE
AREA SAT MORNING LEAVING CLEARING SKIES GOING INTO SUNDAY ALONG WITH
WARMER TEMPS. WARMING TREND TO CONTINUE THROUGH THE MIDDLE OF NEXT
WEEK AS A BIG HIGH PRESSURE RIDGE DEVELOPS ALONG WITH WEAK OFFSHORE
FLOW. COULD HAVE HIGHS NEAR 80 BY TUE AND WED.

&&

.AVIATION...17/0600Z.

NO MARINE LAYER INVERSION AT KLAX AT 0600Z.

LOW CONFIDENCE IN THE 06Z TAF PACKAGE. WIDESPREAD SHOWERS CURRENTLY
COVERING ALL OF SLO AND SBA COUNTIES WILL SPREAD SOUTHWARD
OVERNIGHT...REACHING LA COUNTY AROUND 09Z. SCATTERED SHOWERS MAY POP
UP OUT AHEAD OF THE AREA OF STEADIER SHOWERS. IFR CONDITIONS WILL BE
POSSIBLE IN ANY HEAVIER SHOWERS. ORGANIZED SHOWERS SHOULD EXIT LA
COUNTY SHORTLY AFTER 12Z WITH MORE ISOLATED SHOWERS CONTINUING
THROUGH THE AFTERNOON ON WEDNESDAY.

KLAX AND KBUR...LOW CONFIDENCE IN 06Z TAF PACKAGE. ORANIZED SHOWERS
SHOULD HOLD OFF UNTIL AROUND 09Z BUT SCATTERED SHOWERS MAY POP UP
BEFORE THEN. IFR CONDITIONS OR LOWER WILL BE POSSIBLE WITH ANY
HEAVIER SHOWERS. SHOWERS SHOULD BECOME MORE ISOLATED AFTER 12Z.

&&

.MARINE...16/800 PM.

WINDS ARE EXPECTED TO TO REMAIN BELOW SCA LEVELS ACROSS THE OUTER
WATERS TONIGHT. HOWEVER...LARGE SWELLS WILL PERSIST WITH SCA FOR
HAZARDOUS SEAS OVERNIGHT INTO WED. SLIGHT CHANCE OF THUNDERSTORMS
WILL PERSIST ACROSS PORTIONS OF THE COASTAL WATERS THROUGH WED.
ANOTHER SWELL MOVES INTO THE COASTAL WATERS ON SATURDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...GOMBERG/MW
AVIATION...SUKUP
MARINE...GOMBERG
SYNOPSIS...JLD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 16, 6:00 AM PST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE DEC 16 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-161400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE DEC 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ONE STORM WILL LEAVE THE AREA THIS MORNING AND ANOTHER STORM SYSTEM
WILL IMPACT SOUTHWEST CALIFORNIA LATE THIS AFTERNOON AND TONIGHT.
THERE IS A POSSIBILITY OF LOCALLY HEAVY RAINFALL AND ISOLATED
THUNDERSTORMS. ELEVATED SURF WILL BRING HIGH SURF AND A HIGH RISK
FOR DANGEROUS RIP CURRENTS. SNOW LEVELS WILL LOWER TO 5000 FEET LATE
TONIGHT.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SATURDAY

SHOWER ACTIVITY WILL CONTINUE INTO WEDNESDAY MORNING WITH SNOW
LEVELS NEAR 5000 FEET. ELEVATED SURF WILL BRING HIGH SURF AND A HIGH
RISK FOR DANGEROUS RIP CURRENTS THROUGH WEDNESDAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* MARINE WEATHER MESSAGE.....SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

In the hours before

Local storm report, Dec 16, 7:50 PM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
750 PM PST TUE DEC 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      TORRANCE                33.83N 118.34W
12/16/2014                   LOS ANGELES        CA   LAW ENFORCEMENT

            MAJOR URBAN FLOODING. RIVER OF WATER RUNNING DOWN STREETS
            AND CARS BEING STRANDED.

&&

SIRARD
Local storm report, Dec 16, 7:57 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
757 PM PST TUE DEC 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 E TORRANCE            33.83N 118.33W
12/16/2014  M2.34 INCH       LOS ANGELES        CA   TRAINED SPOTTER

            RAINFALL IN LESS THAN 2.5 HOURS.

&&

SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:53 PM PSTFlash Flood WarningLOXLos Angeles112 min
Dec 16, 10:39 PM PSTAreal Flood AdvisoryLOXLos Angeles111 min
Dec 16, 11:04 PM PSTSpecial Marine WarningLOX86 min
Dec 16, 11:07 PM PSTFlash Flood WatchLOXLos Angeles6 hr
Dec 16, 11:19 PM PSTAreal Flood AdvisoryLOXSanta Barbara116 min
Dec 17, 12:41 AM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Dec 17, 1:03 AM PSTSpecial Marine WarningLOX117 min
Dec 17, 1:27 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 17, 3:10 AM PSTSpecial Marine WarningLOX50 min
Dec 17, 4:10 AM PSTFlash Flood WarningLOXLos Angeles110 min
Dec 17, 9:11 AM PSTSmall Craft AdvisoryLOX11 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.